Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for high fever and joint pain

Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

default
Posted on Fri, 22 Aug 2014 in Women's Health
Question: From last night I'm having period (which was 6 days late) with high fever, severe joint pain, muscle ache, lower abdominal cramping, nausea. I'm 28 and mother of one baby.
doctor
Answered by Dr. Shoaib Khan 2 hours later
Brief Answer:
Symptoms of an infection

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help.

I should rightfully start by asking you what your recorded temperature ranges were? And as you have mentioned the use of paracetamol, did your temperature drop after the consumption of the drug and rise again?

As of now your symptoms are totally unrelated to your menstrual cycle and are most probably indicative of an infection of some sort. Have you been exposed to any sick individuals or have visited any crowded regions recently as Eid just passed?

My father also resides in Saudi Arabia, and contracted a viral infection as well during his time spent at Mecca from two days before Eid until Eid (spent there). As he was in Mecca (which was very crowded) he contracted the infection there, and since then is being treated symptomatically by me, with a successful complete recovery achieved only today.

Please write back to me with a response to the questions I have asked so I can help you further. In the meantime, get as much bed rest as possible as your infection (possibly viral) can only be treated symptomatically.

Looking forward to your respected reply ma'am.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shoaib Khan 2 hours later
1. Temp around 38.5
2. After drinking paracetamol temp drop for 3-4 hr, then rise again.
3. Last time i have exposed to crowd was eid prayer 3days back
doctor
Answered by Dr. Shoaib Khan 53 minutes later
Brief Answer:
A few instructions to follow

Detailed Answer:
Hello once again ma'am.

Thank you so much for that information.

All your symptoms indicate a possible viral infection, with possible secondary bacterial infection. The first thing you need to know is that viral respiratory infections are treated symptomatically and so we do not directly treat the infection, but prevent complications and treat the symptoms to make the patient feel more comfortable.

I would request you to visit a doctor if possible, or initiate the following:
- Tablet azithromycin 250 mg 1-0-1 x 5 days
- Betadine or Tantum mouthwash to be gargled
- Any cough syrup (expectorant) that you can get over the counter
- Drink plenty of water
- Gargle your mouth with lukewarm water and a little salt in it
- Most importantly get as much bed rest as possible
- Avoid oily/fried/fatty and spicy food

I am sure you will recover by the end of the course prescribed ma'am. Do not worry, and just follow my instructions. I hope you find my response both helpful and informative. I would be more than happy to help you.

My belated Eid wishes to you and your family.
Dr. Shoaib Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Azithromycin

doctor1 MD

I have a 28 momth old with dravets, she has had swollen glands and fever x 4 days. stated on zithromax yesterday at 125 mg. and wakes up to eat a small amount and falls right back to sleep. Also is having episodes of small amounts of emesis occasionally. At this age could it be mono?

doctor1 MD

gud day doc,im 22,male 168cm for height n 61kg in weight. I did a urinalysis on monday,d result returned wit a protein plus and 1-2hpf for wbc. I concluded a dose of zithromax n tinidazole last wk afta i consulted a doc. Bt wat does dis latest test result imply?

doctor1 MD

Sex: Male Age:25
On july 28th 2011 I have unprotected sex (anal,viganal, oral) with a working girl. In a few days (3-4days) after having sex I started to feel irritation in urethra and pain in testicles on one side. I visited a doctor he got me tested for "HIV I & II" and "RPR / VDRL" the result came normal (test was done 15days after the exposure). Doctor also gave me Azithromycin 250mg twice daily for 5days. I started to feel better but a few days later similar symptoms started to grow and sharp shooting pain developed which would occur on and off, the pain was basically on the left testical and would shoot upwards on the left side. I visited a doc again he gave me 1g azithromycin single dose and ciprofloxacin (750mg twice for two days )on Aug 17th. Again the things became normal for me for a week and then the pain gradually started again on Aug 26th when i felt the pain was growing i took azithromycin 2g again and i took ciprofloxacin 750mg twice for 1day on aug 30th. and now that still feel mind pain, sometimes shooting i have started to take on sept 9th doxycycline 100mg twice for 7days. I would like to know what the problem could be?.. I also want to mention that there were never a discharge or warts

doctor1 MD

My son was diagnosed with orchitis or epididymitis. My problem is that he always gets this immediately following an ingrown toenail infection. Also, his left side lower abdomen hurts more than his left testicle. He was given antibiotic injections, one each day for three days, and 5 days of azithromycin. This is the fourth time he has had this and it get worse each time. He is 12 years old. The urologist said yesterday that this just happens sometimes. What does that even mean??? He is finished with the antibiotics and seems a little better, but not like he usually is after the antibiotics.

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

Took Prednisone & Azithromycin in early November for acute bronchitis . X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in right lung base. Was difficult to take deep breaths at the time. Advised chest CT - area of diffusion...

doctor1 MD

I just had a tooth pulled today and my dentist prescribed taking Azithromycin 250mg. He also removed the crown next to it. My family only believes in alternative treatments . The reason I had the tooth pulled was because I had an infection in the...